Oklahoma, 2002

Hail and Damaging Winds in Oklahoma, June 15, 2002

June 15, 2002 · NWS OUN · 65 events in 26 counties and zones

A line of severe thunderstorms developed near the Kansas/Oklahoma border during the late afternoon of the 15th and moved southward during the evening. High winds accompanied the line with only a few reports of hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$11,000
Crop damage
None recorded
Events
65

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A line of severe thunderstorms developed near the Kansas/Oklahoma border during the late afternoon of the 15th and moved southward during the evening. High winds accompanied the line with only a few reports of hail. The most severe thunderstorms affected southwest Oklahoma and portions of western north Texas, from near Reydon and Sweetwater in Roger Mill County Oklahoma, south-southeastward through Hollis, Mangum, Altus, and Frederick in Oklahoma, and Quanah, Crowell, Benjamin, Munday, Seymour, and Archer City in Texas. Wind speeds between 80-100 mph were measured or estimated in these areas. One injury was reported at Quartz Mountain State Park, in southwest Kiowa County, when a tree fell on a man.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 15, 2:46 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 15, 2:46 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT SAT JUN 15 2002

SHOULD BE AN INTERESTING EVENING. QUESTION IS WHERE THE MAIN SHOW
WILL BE...AS ALL MODELS BOLDLY ADVERTIZE MCS DEVELOPING SOMEWHERE
OVER CENTRAL OR S HIGH PLAINS AND ROLLING SE. LEANING MORE TOWARD
THE MORE S AND W TRACK OF THE ETA/NGM...WITH QPF MAX ACROSS SW PARTS
OF THE CWA. NOSE OF UPPER JET MAX...WITH 80-KT SPEED MAX NOW
VICINITY S UT...WILL DIVE SE INTO WC/CENTRAL TX BY LATE TONIGHT.
THIS PLACES SW CWA IN FAVORABLE LEFT EXIT REGION AND STRONG
DIVERGENCE ALOFT. POPS UPPED TO 80PCT OR GREATER AREAWIDE TONIGHT
BASED ON CURRENT RADAR TRENDS OVER KS. S.

MAIN CONCERN TONIGHT IS SEVERE POTENTIAL. SURFACE DEWPOINTS ONLY
EXPECTED TO BE IN LOW 60S...VS L-M 70S EARLIER IN WEEK. THIS STILL
YIELDS CAPES OF 2-3000 J/KG ALONG INSTABILITY AXIS EXPECTED TO LIE
ACROSS PANHANDLES BY LATE AFTERNOON. LL MOISTURE WILL CONTINUE TO
INCREASE INTO THIS EVENING AS SLUG OF GOOD 850 MOISTURE IS PULLED N
INTO AREA. WINDOW OF OPPORTUNITY FOR TORNADIC SUPERCELLS INVOF
SURFACE LOW/TRIPLE POINT THIS EVENING...MAINLY OVER E PANHANDLES BUT
POSSIBLY INCLUDING FAR W CWA. VERY FAVORABLE SHEAR WHERE INCREASING
NW FLOW ALOFT COMES ATOP STRENGTHENING SE LL FLOW AHEAD OF SURFACE
LOW. PROGGED 0-6KM SHEAR OVER 50KT SUGGESTS POSSIBLITY OF A FEW
STRONG/VIOLENT TORNADOES. RISK SHIFTS TO POTENTIAL WIDESPREAD
DAMAGING WINDS LATER THIS EVENING AS MCS DRIVES SE-WARD. LOCALLY
EXCESSIVE RAIN ALSO LIKELY PER HPC GUIDANCE AND AGRESSIVE MODEL
QPFS...BUT WITH DEWPOINTS DOWN FROM EARLIER IN WEEK AND MCS EXPECTED
TO ROLL SE FAIRLY QUICKLY...WILL HOLD OFF ON FF WATCH AT THIS TIME.
NW FLOW PATTERNS TYPICALLY ARE NOT CONDUCIVE TO WIDESPREAD EXCESSIVE
RAINFALL HERE. BUT WE WILL CARRY SEVERE AND HEAVY-RAIN WORDING.

WITH MOST OF OUR ATTENTION FOCUSED ON THE SHOW TONIGHT...WILL NOT
MAKE TOO MANY CHANGES TO LATTER PERIODS OF FORECAST. LOW POPS
CONTINUED SUN NIGHT INTO MON NIGHT UNDER CONTINUING NW FLOW ALOFT.
TUE-SAT DRY WITH TEMPS MODELLED CLOSELY TO MEX/HPC NUMBERS.

FCSTID = 24
OKC   62  81  62  83 /  90  20  20  30
HBR   61  86  61  84 /  90  10  30  30
SPS   63  81  62  83 /  90  40  20  30
GAG   59  85  60  85 /  90  10  30  30
PNC   61  83  61  85 /  90  10  20  30
DUA   61  78  62  81 /  80  70  20  30

.OUN...
OK...SEVERE THUNDERSTORM WATCH FROM 400 PM CDT SATURDAY UNTIL 1000
PM CDT SATURDAY FOR ZONES
OKZ006...OKZ021...OKZ017...OKZ023>024...OKZ029...OKZ016...OKZ015...OK
Z009...OKZ012...OKZ027...OKZ007...OKZ004...OKZ008...OKZ018...OKZ026..
.OKZ019...OKZ028...OKZ011...OKZ013...OKZ025...OKZ020...OKZ030...OKZ01
4...OKZ031...OKZ022...OKZ005...OKZ010.

TX...NONE.

In the hours before

Special weather statement, Jun 15, 11:00 AM CST, 5 hours 35 minutes before
OKZ004>048-050>052-TXZ083>090-152300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUN 15 2002

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF CENTRAL AND
WESTERN OKLAHOMA. THE POTENTIAL EXISTS FOR A SIGNIFICANT WIND DAMAGE
EVENT ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT.

LOCATION...
THE MODERATE RISK AREA IS ALONG AND WEST OF A LINE FROM BUFFALO...
TO HOBART TO GRANDFIELD TO ARCHER CITY...TEXAS. THE SLIGHT RISK AREA
IS ALONG AND WEST OF A LINE FROM MEDFORD TO OKLAHOMA CITY TO
TISHOMINGO TO DURANT.

TIMING...
THE GREATEST AREAL COVERAGE AND INTENSITY OF THUNDERSTORMS IS
EXPECTED TO BE BETWEEN 7 PM AND 3 AM TONIGHT... BEGINNING FIRST IN
NORTHWEST OKLAHOMA AND THEN SPREADING SOUTHEASTWARD. HOWEVER... A
FEW THUNDERSTORMS MAY AFFECT PARTS OF NORTHERN OKLAHOMA AND
SOUTHWEST TEXAS EARLY THIS AFTERNOON.

EXPECTED WEATHER AND IMPACTS...
WIND GUSTS FROM 60 TO 70 MPH... WITH A FEW GUSTS IN EXCESS OF 75
MPH... AND HAIL UP TO 2 INCHES IN DIAMETER WILL BE CAPABLE OF
PRODUCING DAMAGE TO HOMES... ROOFS... VEHICLES AND VEGETATION.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS FROM LATE THIS AFTERNOON
THROUGH TONIGHT...ESPECIALLY IN THE MODERATE RISK AREA.

DISCUSSION...

WARM... MOIST AND INCREASINGLY UNSTABLE AIR WILL CONTINUE TO
SPREAD NORTHWARD INTO THE TEXAS AND OKLAHOMA PANHANDLES AND HIGH
PLAINS THIS AFTERNOON...AS A SURFACE LOW DEVELOPS IN SOUTHEAST
COLORADO IN ADVANCE OF AN UPPER LEVEL DISTURBANCE.  INTENSE
THUNDERSTORMS...WITH SUPERCELLS POSSIBLE... ARE FORECAST TO
DEVELOP IN AN ENVIRONMENT OF STRONG INSTABILITY AND FAVORABLE
VERTICAL WIND SHEAR BY LATE THIS AFTERNOON OVER SOUTHEAST COLORADO
AND SOUTHWEST KANSAS. THESE STORMS ARE EXPECTED TO ORGANIZE INTO A
COMPLEX OF SEVERE THUNDERSTORMS THAT WILL MOVE SOUTHEAST THIS
EVENING AND TONIGHT ALONG AND JUST NORTHEAST OF A SURFACE WARM FRONT
THAT IS FORECAST TO LIE ROUGHLY FROM GUYMON TO CHILDRESS BY THIS
EVENING.

FAVORABLE PARAMETERS APPEAR TO BE COMING TOGETHER FOR THIS COMPLEX
OF SEVERE STORMS TO PRODUCE WIDESPREAD DAMAGING WINDS AND SOME
LARGE HAIL OVER MUCH OF THE MODERATE RISK AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUN JUN 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
ALONG WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL
WILL BE THE RISK OF LOCALLY HEAVY RAINFALL.  RAINFALL AMOUNTS
ACROSS PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS
COULD EXCEED 2 INCHES BY EARLY SUNDAY MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE 7 AM
SUNDAY...JUNE 16TH.

SIX
Special weather statement, Jun 15, 4:00 PM CST, 35 minutes before
OKZ004>048-050>052-TXZ083>090-152300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT SAT JUN 15 2002

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS OVER THE REST OF CENTRAL AND WESTERN OKLAHOMA.
THE POTENTIAL EXISTS FOR A SIGNIFICANT WIND DAMAGE EVENT ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT.

LOCATION...
THE MODERATE RISK AREA IS ALONG AND WEST OF A LINE FROM BUFFALO...
TO HOBART...TO GRANDFIELD...TO ARCHER CITY TEXAS. THE SLIGHT RISK
AREA IS EAST OF THAT LINE.

TIMING...
THE GREATEST AREAL COVERAGE AND INTENSITY OF THUNDERSTORMS IS
EXPECTED TO BE BETWEEN 5 PM AND 3 AM TONIGHT...BEGINNING FIRST IN
NORTHWEST OKLAHOMA AND THEN SPREADING SOUTHEASTWARD.

EXPECTED WEATHER AND IMPACTS...
WIND GUSTS FROM 60 TO 70 MPH... WITH A FEW GUSTS OVER 75 MPH...
AND HAIL UP TO 2 INCHES IN DIAMETER WILL BE CAPABLE OF PRODUCING
DAMAGE TO HOMES... ROOFS... VEHICLES AND VEGETATION.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS AT ANY TIME THIS EVENING
THROUGH TONIGHT...ESPECIALLY IN THE MODERATE RISK AREA.

DISCUSSION...
WARM... MOIST AND INCREASINGLY UNSTABLE AIR WILL CONTINUE TO SPREAD
NORTHWARD INTO THE TEXAS AND OKLAHOMA PANHANDLES AND HIGH PLAINS
THIS AFTERNOON...AS A SURFACE LOW DEVELOPS IN SOUTHEAST COLORADO IN
ADVANCE OF AN UPPER LEVEL DISTURBANCE. STRONG THUNDERSTORMS HAVE
DEVELOPED OVER SOUTHEAST COLORADO AND MUCH OF SOUTHERN KANSAS AS OF
LATE THIS AFTERNOON. STRONG INSTABILITY AND FAVORABLE VERTICAL WIND
SHEAR WILL EXIST AHEAD OF THESE STORMS AS THEY ORGANIZE INTO A
COMPLEX AMD MOVE SOUTHEAST INTO OKLAHOMA THIS EVENING. A FEW
SUPERCELLS WILL BE POSSIBLE...BUT THE MAIN RISK WILL BE DAMAGING
THUNDERSTORM WINDS...POSSIBLY UP TO 80 MPH LOCALLY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUN JUN 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
ALONG WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL
WILL BE THE RISK OF LOCALLY HEAVY RAINFALL.  RAINFALL AMOUNTS ACROSS
PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS COULD EXCEED 2 INCHES BY
EARLY SUNDAY MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY...JUNE 16TH.

SIX/24

The radar

The Vance AFB radar (KVNX), 79 km away, was scanning. The volume nearest the first event began at 22:32 UTC.

Open the radar archive at this moment

Event by event

64 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Woods

When
June 15, 4:35 PM CST
Where
Woods County, 10 mi NE of Camp Houston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.917, -98.983

Thunderstorm Wind, Woods

When
June 15, 4:46 PM CST
Where
Woods County, 4 mi NW of Capron
Measured
61 kt (70 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.933, -98.617

Thunderstorm Wind, Woods

When
June 15, 5:05 PM CST
Where
Woods County, 7 mi SW of Alva
Measured
55 kt (63 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.733, -98.750

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Woods

When
June 15, 5:10 PM CST
Where
Woods County, 7 mi SW of Alva
Measured
54 kt (62 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.733, -98.750

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Alfalfa

When
June 15, 5:10 PM CST
Where
Alfalfa County, 8 mi E of Byron
Measured
69 kt (79 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.900, -98.133

Thunderstorm Wind, Alfalfa

When
June 15, 5:15 PM CST
Where
Alfalfa County, 1 mi SW of Cherokee
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.733, -98.367

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Garfield

When
June 15, 5:40 PM CST
Where
Garfield County, 3 mi NW of Carrier
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.517, -98.050

Thunderstorm Wind, Grant

When
June 15, 5:40 PM CST
Where
Grant County, 2 mi S of Nash
Property damage
$10
Reported by
STORM CHASER
Coordinates
36.633, -98.050

Large tree limbs were downed.

Thunderstorm Wind, Major

When
June 15, 5:45 PM CST
Where
Major County, 5 mi N of Meno
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.450, -98.167

Thunderstorm Wind, Garfield

When
June 15, 6:00 PM CST
Where
Garfield County, Enid
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.400, -97.867

Thunderstorm Wind, Garfield

When
June 15, 6:17 PM CST
Where
Garfield County, 1 mi S of Bison
Measured
52 kt (60 mph)
Reported by
AMATEUR RADIO
Coordinates
36.183, -97.883

Thunderstorm Wind, Kingfisher

When
June 15, 6:17 PM CST
Where
Kingfisher County, 3 mi N of Hennessey
Measured
52 kt (60 mph)
Reported by
AMATEUR RADIO
Coordinates
36.150, -97.900

Thunderstorm Wind, Dewey

When
June 15, 6:30 PM CST
Where
Dewey County, Taloga
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
36.033, -98.967

Two inch diameter tree limbs were downed.

Thunderstorm Wind, Noble

When
June 15, 6:30 PM CST
Where
Noble County, Billings
Property damage
$10
Reported by
GENERAL PUBLIC
Coordinates
36.533, -97.433

Large tree limbs were downed.

Thunderstorm Wind, Logan

When
June 15, 6:33 PM CST
Where
Logan County, Marshall
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.150, -97.617

Thunderstorm Wind, Roger Mills

When
June 15, 6:45 PM CST
Where
Roger Mills County, 5 mi NW of Sweetwater
Measured
69 kt (79 mph)
Reported by
GENERAL PUBLIC
Coordinates
35.467, -99.983

Thunderstorm Wind, Beckham

When
June 15, 6:55 PM CST
Where
Beckham County, 6 mi NNW of Mayfield
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
35.417, -99.917

Thunderstorm Wind, Canadian

When
June 15, 6:55 PM CST
Where
Canadian County, 6 mi N of Piedmont
Measured
52 kt (60 mph)
Reported by
STORM CHASER
Coordinates
35.733, -97.750

Thunderstorm Wind, Custer

When
June 15, 6:58 PM CST
Where
Custer County, Weatherford
Measured
56 kt (64 mph)
Reported by
GENERAL PUBLIC
Coordinates
35.533, -98.717

Thunderstorm Wind, Roger Mills

When
June 15, 7:00 PM CST
Where
Roger Mills County, 6 mi SW of Cheyenne
Measured
54 kt (62 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.550, -99.750

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Custer

When
June 15, 7:01 PM CST
Where
Custer County, Weatherford
Measured
69 kt (79 mph)
Reported by
GENERAL PUBLIC
Coordinates
35.533, -98.717

Thunderstorm Wind, Custer

When
June 15, 7:05 PM CST
Where
Custer County, 4 mi W of Weatherford
Measured
64 kt (74 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.533, -98.783

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Caddo

When
June 15, 7:05 PM CST
Where
Caddo County, Hydro
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
35.550, -98.567

Thunderstorm Wind, Beckham

When
June 15, 7:10 PM CST
Where
Beckham County, 4 mi E of Erick
Measured
52 kt (60 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.217, -99.800

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Custer

When
June 15, 7:10 PM CST
Where
Custer County, 4 mi W of Weatherford
Measured
72 kt (83 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.533, -98.783

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Beckham

When
June 15, 7:10 PM CST
Where
Beckham County, Sayre
Measured
61 kt (70 mph)
Reported by
STORM CHASER
Coordinates
35.300, -99.650

Thunderstorm Wind, Custer

When
June 15, 7:15 PM CST
Where
Custer County, 4 mi W of Weatherford
Measured
61 kt (70 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.533, -98.783

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Washita

When
June 15, 7:15 PM CST
Where
Washita County, 6 mi N of Colony
Reported by
GENERAL PUBLIC
Coordinates
35.433, -98.683

A thirteen hundred pound hay bale was blown by the wind.

Thunderstorm Wind, Blaine

When
June 15, 7:20 PM CST
Where
Blaine County, 10 mi WSW of Geary
Property damage
$10
Reported by
STORM CHASER
Coordinates
35.833, -98.483

Large tree limbs were downed.

Thunderstorm Wind, Caddo

When
June 15, 7:25 PM CST
Where
Caddo County, 7 mi W of Hinton
Measured
56 kt (64 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.467, -98.467

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Washita

When
June 15, 7:30 PM CST
Where
Washita County, 2 mi S of Old Retrop
Measured
60 kt (69 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.117, -99.350

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Beckham

When
June 15, 7:30 PM CST
Where
Beckham County, Retrop
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
35.167, -99.367

Thunderstorm Wind, Kiowa

When
June 15, 7:30 PM CST
Where
Kiowa County, 12 mi NW of Lone Wolf
Measured
69 kt (79 mph)
Reported by
GENERAL PUBLIC
Coordinates
35.100, -99.400

Thunderstorm Wind, Caddo

When
June 15, 7:40 PM CST
Where
Caddo County, 4 mi NW of Ft Cobb
Measured
55 kt (63 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.133, -98.483

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Greer

When
June 15, 7:45 PM CST
Where
Greer County, 5 mi SE of Mangum
Measured
52 kt (60 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.833, -99.433

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Kiowa

When
June 15, 7:50 PM CST
Where
Kiowa County, 4 mi SE of Hobart
Measured
54 kt (62 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.983, -99.050

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Greer

When
June 15, 7:50 PM CST
Where
Greer County, 5 mi SE of Mangum
Measured
60 kt (69 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.833, -99.433

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Harmon

When
June 15, 7:50 PM CST
Where
Harmon County, 4 mi W of Hollis
Measured
65 kt (75 mph)
Reported by
GENERAL PUBLIC
Coordinates
34.683, -99.983

Thunderstorm Wind, Harmon

When
June 15, 7:55 PM CST
Where
Harmon County, 3 mi W of Gould
Measured
61 kt (70 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.667, -99.833

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Caddo

When
June 15, 7:55 PM CST
Where
Caddo County, 4 mi S of Anadarko
Measured
52 kt (60 mph)
Reported by
STORM CHASER
Coordinates
35.017, -98.250

Thunderstorm Wind, Harmon

When
June 15, 7:58 PM CST
Where
Harmon County, 5 mi E of Hollis
Measured
63 kt (72 mph)
Reported by
GENERAL PUBLIC
Coordinates
34.683, -99.833

Thunderstorm Wind, Harmon

When
June 15, 8:00 PM CST
Where
Harmon County, 3 mi W of Gould
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.667, -99.833

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Greer

When
June 15, 8:00 PM CST
Where
Greer County, 5 mi SE of Mangum
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.833, -99.433

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Kiowa

When
June 15, 8:00 PM CST
Where
Kiowa County, 2 mi S of Lugert
Injuries
1 direct, 0 indirect
Property damage
$500
Reported by
NEWSPAPER
Coordinates
34.867, -99.267

High winds blew large trees over at Quartz Mountain State Park, about two miles south of Lugert. A man was hit by a falling tree, causing a severe concussion, a broken leg, and internal injuries.

Thunderstorm Wind, Caddo

When
June 15, 8:05 PM CST
Where
Caddo County, 4 mi NE of Apache
Measured
51 kt (59 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.917, -98.317

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Grady

When
June 15, 8:05 PM CST
Where
Grady County, Minco
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
35.317, -97.933

Thunderstorm Wind, Jackson

When
June 15, 8:10 PM CST
Where
Jackson County, 3 mi S of Altus
Measured
54 kt (62 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.583, -99.333

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Caddo

When
June 15, 8:10 PM CST
Where
Caddo County, 4 mi NE of Apache
Measured
51 kt (59 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.917, -98.317

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Kiowa

When
June 15, 8:15 PM CST
Where
Kiowa County, 2 mi W of Mountain Park
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
34.700, -98.983

Thunderstorm Wind, Grady

When
June 15, 8:20 PM CST
Where
Grady County, 4 mi NW of Rush Spgs
Measured
63 kt (72 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.817, -98.000

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Caddo

When
June 15, 8:20 PM CST
Where
Caddo County, Anadarko
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
35.067, -98.250

Thunderstorm Wind, Comanche

When
June 15, 8:20 PM CST
Where
Comanche County, Lawton
Measured
52 kt (60 mph)
Reported by
AMATEUR RADIO
Coordinates
34.617, -98.400

Thunderstorm Wind, Grady

When
June 15, 8:25 PM CST
Where
Grady County, 4 mi NW of Rush Spgs
Measured
53 kt (61 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.817, -98.000

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Tillman

When
June 15, 8:25 PM CST
Where
Tillman County, 4 mi S of Tipton
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.450, -99.133

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Tillman

When
June 15, 8:35 PM CST
Where
Tillman County, 4 mi S of Tipton
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.450, -99.133

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Tillman

When
June 15, 8:45 PM CST
Where
Tillman County, 3 mi W of Grandfield
Measured
62 kt (71 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.233, -98.733

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Tillman

When
June 15, 8:50 PM CST
Where
Tillman County, 3 mi W of Grandfield
Measured
73 kt (84 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.233, -98.733

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Cotton

When
June 15, 8:50 PM CST
Where
Cotton County, 1 mi NW of Walters
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.367, -98.317

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Cotton

When
June 15, 8:55 PM CST
Where
Cotton County, 1 mi NW of Walters
Measured
59 kt (68 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.367, -98.317

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Cotton

When
June 15, 9:00 PM CST
Where
Cotton County, 1 mi NW of Walters
Measured
51 kt (59 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.367, -98.317

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Tillman

When
June 15, 9:00 PM CST
Where
Tillman County, Grandfield
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
34.233, -98.683

Part of a restaurant roof blew off.

Thunderstorm Wind, Stephens

When
June 15, 9:03 PM CST
Where
Stephens County, Comanche
Measured
52 kt (60 mph)
Reported by
AMATEUR RADIO
Coordinates
34.367, -97.967

Thunderstorm Wind, Stephens

When
June 15, 9:14 PM CST
Where
Stephens County, 3 mi S of Corum
Measured
56 kt (64 mph)
Reported by
AMATEUR RADIO
Coordinates
34.317, -98.100

Thunderstorm Wind, Jefferson

When
June 15, 9:30 PM CST
Where
Jefferson County, 1 mi E of Waurika
Measured
51 kt (59 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.167, -97.983

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Jefferson

When
June 15, 9:33 PM CST
Where
Jefferson County, 5 mi W of Addington
Measured
52 kt (60 mph)
Reported by
EMERGENCY MANAGER
Coordinates
34.267, -98.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5295017, 5295018, 5294910, 5294909, 5295019, 5294913, 5295020, 5295128, 5295021, 5295101, 5295102, 5295103, 5295105, 5295129, 5295104, 5295108, 5295109, 5295127, 5295106, 5294914, 5295107, 5295016, 5295111, 5294915, 5295015, 5295110, 5295014, 5295112, 5295126, 5295000, 5295007, 5295113, 5295115, 5294916, 5295006, 5295001, 5295005, 5295114, 5295003, 5295116, and more.